Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 43, NWS Midland/Odessa, TX

April 15, 200813 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 15, 2008, 2:31 PM CDT for 13 counties in Texas. It took effect at Apr 16, 2008, 5:01 AM CDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 2:31 PM CDT (19:31 UTC)
In effect from
Apr 16, 2008, 5:01 AM CDT
Expired
Apr 17, 2008, 4:00 AM CDT
In force
23 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 27 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2837 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 151931
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT TUE APR 15 2008

...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE
MOUNTAINS...THE VAN HORN CORRIDOR...THE SOUTHEAST NEW MEXICO
PLAINS...AND THE UPPER TRANS PECOS FOR VERY DRY AND WINDY
CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...

...A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY FOR ALL 
AREAS EXCEPT THE EXTREME WESTERN LOW ROLLING PLAINS AND THE
LOWER TRANS PECOS...FOR VERY DRY AND WINDY CONDITIONS ALONG 
WITH EXTREME FIRE DANGER...

.GUSTY SOUTHWEST WINDS AND MINIMUM HUMIDITIES LESS THAN 15 
PERCENT WILL DISSIPATE THIS EVENING AS THE DRYLINE MOVES WEST 
THIS EVENING LIKELY SETTING UP NEAR OR WEST OF HOBBS OVERNIGHT.
DRY AIR WILL RESIDE ACROSS MUCH OF THE TRANS PECOS AND SOUTHEAST
NEW MEXICO OVERNIGHT AND AS WINDS INCREASE FROM THE WEST AND
SOUTHWEST WEDNESDAY MORNING DRY AIR WILL MOVE EAST INTO THE
PERMIAN BASIN. THIS WILL RESULT IN AN EXTENDED PERIOD OF 
CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEAST NEW MEXICO 
AND THE TRANS PECOS. A LARGE AREA OF MINIMUM HUMIDITY BELOW 5
PERCENT IS EXPECTED WEST OF A LINE FROM NEAR LAMESA TO AROUND
ALPINE AND SOME AREAS ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN
PERMIAN BASIN MAY SEE HUMIDITY AS LOW AS 3 PERCENT. THIS WILL  
BE CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS AND
RESULT IN WIDESPREAD EXTREME FIRE DANGER.

NMZ114-115-TXZ057-058-258-160345-
/O.UPG.KMAF.FW.A.0039.080416T1500Z-080417T0600Z/
/O.NEW.KMAF.FW.W.0043.080416T1500Z-080417T0600Z/
/O.CON.KMAF.FW.W.0042.000000T0000Z-080416T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-GUADALUPE MOUNTAINS-
231 PM CDT TUE APR 15 2008 /131 PM MDT TUE APR 15 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ WEDNESDAY
TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/
WEDNESDAY TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. 

FOR THE REST OF TODAY EXPECT 20 FOOT WINDS SPEEDS OF 15 TO 25 
MPH WITH HIGHER GUSTS LIKELY ACROSS SOUTHEAST NEW MEXICO...THE
UPPER TRANS PECOS...AND THE VAN HORN CORRIDOR TODAY. HIGHER 
WINDS CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS WITH SOUTHWEST
WINDS GUSTING TO 40 MPH. THIS WITH RELATIVE HUMIDITY VALUES OF 5
TO 10 PERCENT ARE CONTRIBUTING TO VERY HIGH TO EXTREME FIRE DANGER
TODAY.

FIRE WEATHER CONCERNS WILL REMAIN HIGH WEDNESDAY AS THE DRYLINE
WILL MOVES EASTWARD ALLOWING FOR DRIER AND WARMER AIR TO RESIDE
ACROSS THIS AREA. HUMIDITY VALUES IN THE SINGLE DIGITS WILL BE
FOUND ACROSS THE REGION. MINIMUM HUMIDITIES OF 3 TO 8 PERCENT 
ARE EXPECTED. THIS WITH SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH
AND GUSTS TO 45 MPH ACROSS THE PLAINS AND 30 TO 40 MPH WITH GUSTS
OF 50 TO 60 MPH IN THE MOUNTAINS WILL RESULT IN EXTREME FIRE
DANGER ACROSS THE AREA. OF CONCERN IS THE PASSING OF A COLD FRONT
AFTER MIDNIGHT BRINGING A WIND SHIFT THROUGH THE AREA. 

THIS IS A DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING
FIRE WEATHER SITUATION...MAINLY ON WEDNESDAY. HIGH WINDS AND VERY
LOW HUMIDITIES...COMBINED WITH THE ONGOING DROUGHT WILL CREATE
WEATHER CONDITIONS FAVORABLE FOR FIRE GROWTH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>047-050-051-059>062-067>069-074-075-079>081-160345-
/O.UPG.KMAF.FW.A.0039.080416T1500Z-080417T0600Z/
/O.NEW.KMAF.FW.W.0043.080416T1500Z-080417T0600Z/
GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
231 PM CDT TUE APR 15 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM
CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

BY WEDNESDAY STRONGER WINDS WILL OVERSPREAD THE AREA WITH GUSTS
INCREASING TO 30 TO 40 MPH BY MID AFTERNOON. MINIMUM HUMIDITIES
WILL BE AS LOW AS 3 PERCENT NEAR THE PECOS RIVER TO AROUND 10
PERCENT AS FAR EAST AS MIDLAND RESULTING IN EXTREMELY CRITICAL
FIRE WEATHER CONDITIONS. OF CONCERN INTO THE EVENING IS A WIND
SHIFT TO SOUTH AND SOUTHEAST AS THE DRYLINE MOVES WEST IN ADVANCE
OF A COLD FRONT THAT WILL PASS TOWARD MORNING.

THIS IS A DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING
FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW HUMIDITIES...
COMBINED WITH THE ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR FIRE GROWTH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
3 follow-up statements
000 
WWUS84 KMAF 161001
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 AM CDT WED APR 16 2008

...A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY FOR ALL AREAS
EXCEPT THE EXTREME WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS
PECOS...FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME FIRE
DANGER...

.DRY AND WINDY CONDITIONS CONTINUED OVERNIGHT FOR MANY LOCATIONS
ALONG AND WEST OF A HOBBS...TO PECOS...TO PRESIDIO LINE. WINDIEST
CONDITIONS CONTINUED ACROSS THE GUADALUPE MOUNTAINS WHERE 20KT
WINDS CONTINUED THROUGH MUCH OF THE NIGHT. EXPECT THE DRY
CONDITIONS TO BEGIN MOVING EAST SHORTLY AFTER SUNRISE LEAVING MUCH
OF THE AREA IN SINGLE DIGIT MIN RH VALUES. IN ADDITION...AS AN
UPPER LEVEL SYSTEM BEGINS TO MOVE NORTH OF THE AREA...WINDS WILL
BEGIN TO INCREASE ACROSS MUCH OF THE REMAINDER OF THE AREA. EXPECT
MOST LOCATIONS TO SEE 20MPH WITH GUSTS TO NEAR 30MPH LIKELY. THE
RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS WENT INTO EFFECT AT
16/09Z...WITH THE REMAINDER OF THE AREA...EXPECT THE EXTREME
WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS...GOING INTO
EFFECT AT 16/15Z AND CONTINUING INTO THE EARLY OVERNIGHT HOURS.

NMZ114-TXZ258-161815-
/O.EXT.KMAF.FW.W.0043.080416T1001Z-080417T0900Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
401 AM MDT WED APR 16 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 3 AM MDT THURSDAY...

EXPECT SOUTHWEST 20 FOOT WINDS OF 20MPH TO INCREASE TO NEAR 35 MPH
THIS AFTERNOON WITH HIGHER GUSTS LIKELY ACROSS THE GUADALUPE
MOUNTAINS TODAY. RELATIVE HUMIDITY VALUES WILL DROP INTO THE
SINGLE DIGITS THIS AFTERNOON...LEADING TO CRITICAL FIRE WEATHER
CONDITIONS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

NMZ115-TXZ045>047-050-051-057>062-067>069-074-075-079>081-161815-
/O.CON.KMAF.FW.W.0043.080416T1500Z-080417T0600Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
501 AM CDT WED APR 16 2008 /401 AM MDT WED APR 16 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY...

EXPECT 20 FOOT WINDS TO BEGIN INCREASING ACROSS THE AREA SHORTLY
AFTER SUNRISE THIS MORNING. AREAS WEST WILL CONTINUE TO SEE
SOUTHWEST WINDS NEAR 20 MPH WITH GUSTS TO NEAR 30 MPH...AS AREAS
EAST WILL REMAIN AHEAD OF A DRYLINE...LEADING TO SOUTHEAST WINDS
NEAR 20 MPH WITH GUSTS TO NEAR 30 MPH. AS THE DRYLINE MOVES
EAST...EXPECT MOST LOCATIONS TO SEE RELATIVE HUMIDITY VALUES DROP
TO THE 5 TO 10 PERCENT RANGE...LEADING TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE AREA.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

13
000 
WWUS84 KMAF 161245
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
745 AM CDT WED APR 16 2008

...A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY FOR ALL AREAS
EXCEPT THE EXTREME WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS
PECOS...FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME FIRE
DANGER...

.DRY AND WINDY CONDITIONS CONTINUED OVERNIGHT FOR MANY LOCATIONS
ALONG AND WEST OF A HOBBS...TO PECOS...TO PRESIDIO LINE. WINDIEST
CONDITIONS CONTINUED ACROSS THE GUADALUPE MOUNTAINS WHERE 20KT
WINDS CONTINUED THROUGH MUCH OF THE NIGHT. EXPECT THE DRY
CONDITIONS TO BEGIN MOVING EAST SHORTLY AFTER SUNRISE LEAVING MUCH
OF THE AREA IN SINGLE DIGIT MIN RH VALUES. IN ADDITION...AS AN
UPPER LEVEL SYSTEM BEGINS TO MOVE NORTH OF THE AREA...WINDS WILL
BEGIN TO INCREASE ACROSS MUCH OF THE REMAINDER OF THE AREA. EXPECT 
MOST LOCATIONS TO SEE 20 MPH WITH GUSTS TO NEAR 30 MPH. THE RED FLAG 
WARNING FOR THE GUADALUPE MOUNTAINS WENT INTO EFFECT EARLY THIS 
MORNING WITH AN EXTENDED PERIOD OF EXTREMELY CRITICAL FIRE WEATHER 
CONDITIONS. FARTHER EAST AND SOUTH RED FLAG CONDITIONS ARE EXPECTED 
TO DEVELOP TO DEVELOP AFTER 10 AM.

NMZ114-TXZ258-162115-
/O.EXT.KMAF.FW.W.0043.080416T1001Z-080417T0900Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
645 AM MDT WED APR 16 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 3 AM MDT THURSDAY...

EXPECT SOUTHWEST 20 FOOT WINDS OF 20 MPH TO INCREASE TO NEAR 35 MPH 
THIS AFTERNOON WITH HIGHER GUSTS TO 50 TO 60 MPH TODAY. RELATIVE 
HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS THIS 
AFTERNOON...LEADING TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS.

THIS IS A DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING 
FIRE WEATHER SITUATION. HIGH WINDS AND AN EXTENDED PERIOD OF VERY 
LOW HUMIDITIES...COMBINED WITH THE ONGOING DROUGHT WILL CREATE 
WEATHER CONDITIONS FAVORABLE FOR FIRE GROWTH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

NMZ115-TXZ045>047-050-051-057>062-067>069-074-075-079>081-162115-
/O.CON.KMAF.FW.W.0043.080416T1500Z-080417T0600Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
745 AM CDT WED APR 16 2008 /645 AM MDT WED APR 16 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY...

ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN STRONGER 
WINDS WILL OVERSPREAD THE AREA WITH GUSTS INCREASING TO 35 TO 40 MPH 
EARLY THIS AFTERNOON. MINIMUM HUMIDITIES WILL BE AS LOW AS 3 PERCENT 
NEAR THE PECOS RIVER. RESULTING IN EXTREMELY CRITICAL FIRE WEATHER 
CONDITIONS.

FARTHER EAST AND SOUTH INTO THE TRANS PECOS AND PERMIAN BASIN EXPECT 
20 FOOT WINDS NEAR 20 TO 25 MPH WITH GUSTS FROM 30 TO 35 MPH. MOST 
LOCATIONS WILL SEE RELATIVE HUMIDITY VALUES DROP TO THE 5 TO 10 
PERCENT RANGE...LEADING TO CRITICAL FIRE WEATHER CONDITIONS ACROSS 
THE AREA.

THIS IS A DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING 
FIRE WEATHER SITUATION...ESPECIALLY ACROSS SOUTHEAST NEW MEXICO... 
THE WESTERN PERMIAN. HIGH WINDS AND VERY LOW HUMIDITIES...COMBINED 
WITH THE ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE 
FOR FIRE GROWTH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 161918
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
218 PM CDT WED APR 16 2008

...A RED FLAG WARNING IS IN EFFECT UNTIL 1 AM CDT FOR ALL AREAS
EXCEPT THE EXTREME WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS
PECOS...FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME FIRE
DANGER...

...A RED FLAG WARNING IS IN EFFECT UNTIL 4 AM CDT FOR MOUNTAINS...
FOR VERY DRY AND VERY WINDY CONDITIONS ALONG WITH EXTREME FIRE
DANGER... 

...FIRE WEATHER WATCH IS IN EFFECT FOR THE TRANS PECOS AND MUCH OF
THE PERMIAN BASIN THURSDAY FOR WINDY AND DRY CONDITIONS AHEAD OF
A COLD FRONT...

.DRY AND WINDY CONDITIONS ARE EXPECTED TO PERSIST INTO THE 
OVERNIGHT HOURS ACROSS MUCH OF THE AREA. RH RECOVERY WILL REMAIN
POOR ACROSS THE WESTERN PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND
MOST OF THE TRANS PECOS TONIGHT. A WIND SHIFT FROM SOUTHWEST TO 
SOUTH AND SOUTHEAST WILL OCCUR EARLY THIS EVENING ACROSS THE EAST
SIDE OF THE RED FLAG WARNING COMPLICATING THE SITUATION.

FIRE WEATHER CONCERNS WILL BE PROLONGED INTO THURSDAY ACROSS THE
MUCH OF THE PERMIAN BASIN AND THE TRANS PECOS AS A DELAYED PASSAGE
OF A COLD FRONT WILL FAVOR DRY WEST WINDS KEEPING MINIMUM RH/S BELOW
15 PERCENT. WINDS AHEAD OF THE FRONT WILL BE WEST AND NORTHWEST
AT 20 TO 30 MPH...EXCEPT HIGHER IN THE DAVIS MOUNTAINS.

TXZ074-170600-
/O.NEW.KMAF.FW.A.0040.080417T1200Z-080418T0000Z/
/O.EXT.KMAF.FW.W.0043.000000T0000Z-080417T0900Z/
DAVIS/APACHE MOUNTAINS AREA-
218 PM CDT WED APR 16 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 4 AM CDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL
4 AM CDT THURSDAY. 

POOR RECOVERY AND POTENTIAL FOR INCREASED WINDS INTO THE NIGHT HAS
RESULTED IN THE EXTENSION OF THE WARNING. WEST WINDS OF 20 TO 30
MPH...WITH GUSTS TO 45 MPH IN THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS ARE EXPECTED. MINIMUM RH/S IN THE SINGLE DIGITS WILL
SHOW LITTLE IMPROVEMENT THIS EVENING.

ALSO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE DAVIS MOUNTAINS
FOR THURSDAY FOR WEST AND NORTHWEST WINDS OF 20 TO 30 MPH BELOW
6000 FT AND 25 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ABOVE 6000 FT.
MINIMUM RH/S WILL STILL BE WELL BELOW 15 PERCENT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ057>062-067>069-075-079>081-170600-
/O.NEW.KMAF.FW.A.0040.080417T1200Z-080418T0000Z/
/O.CON.KMAF.FW.W.0043.000000T0000Z-080417T0600Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
218 PM CDT WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM
CDT THURSDAY. 

CRITICAL TO EXTREMELY FIRE WEATHER CONDITIONS WILL PERSIST INTO
MID EVENING...ESPECIALLY WEST WHERE THE RH RECOVERY WILL BE POOR.
SOUTHWEST AND SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS FROM 30 TO 35
MPH CAN BE EXPECTED.

ALSO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY FOR WEST
AND NORTHWEST WINDS OF 20 TO 30 MPH AHEAD OF A COLD FRONT. MINIMUM
RH/S WILL STILL BE WELL BELOW 15 PERCENT.

THIS IS A DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING
FIRE WEATHER SITUATION THIS AFTERNOON...ESPECIALLY ACROSS THE WESTERN
PERMIAN. HIGH WINDS AND LOW HUMIDITIES...COMBINED WITH THE ONGOING
DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR FIRE GROWTH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

NMZ114-TXZ258-170600-
/O.CON.KMAF.FW.W.0043.000000T0000Z-080417T0900Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
118 PM MDT WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 AM MDT THURSDAY...

SOUTHWEST 20 FOOT WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS TO 50
TO 60 MPH WILL BE SLOW TO DISSIPATE. ALSO THE LOW HUMIDITY VALUES
WILL BE SLOW TO INCREASE THIS EVENING...THEREFORE EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS WILL EXTEND INTO THE OVERNIGHT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

NMZ115-TXZ045>047-050-051-170600-
/O.CON.KMAF.FW.W.0043.000000T0000Z-080417T0600Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-
218 PM CDT WED APR 16 2008 /118 PM MDT WED APR 16 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ THURSDAY...

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO THE
NIGHT...WITH LITTLE IMPROVEMENT IN HUMIDITY. SOUTHWEST WINDS OF
25 TO 30 MPH WITH GUSTS FROM 35 TO 40 MPH CAN BE EXPECTED.

THIS IS A DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING
FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW HUMIDITIES...
COMBINED WITH THE ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR FIRE GROWTH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ063-070-082-170600-
/O.NEW.KMAF.FW.A.0040.080417T1200Z-080418T0000Z/
GLASSCOCK-REAGAN-TERRELL-
218 PM CDT WED APR 16 2008

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

ALSO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY FOR WEST
AND NORTHWEST WINDS OF 20 TO 30 MPH AHEAD OF A COLD FRONT. MINIMUM
RH/S WILL STILL BE WELL BELOW 15 PERCENT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 12:00 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 15, 12:00 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1200 PM CDT TUE APR 15 2008

.AVIATION...
GUSTY WINDS ACRS TAF SITES TODAY WITH SW WIND GUSTS TO NEAR 30KTS
AT CNM/HOB AND S WINDS G30KTS ELSEWHERE. LOW LEVEL JET WILL
DEVELOP THIS EVENING AND WINDS WILL STAY UP NEAR 20KTS AT TIMES.
WITH LOW LEVEL JET THERE WILL BE LOW LEVEL WIND SHEAR CONCERNS
TOWARD MORNING.

&&

.PREV DISCUSSION... /ISSUED 640 AM CDT TUE APR 15 2008/

AVIATION...
LIGHT SOUTHEAST WINDS THIS MORNING WILL BECOME BREEZY THIS
AFTERNOON. THE WINDS SHOULD SHIFT TO THE SOUTHWEST BY THIS
AFTERNOON AT HOB...CNM...PEQ...AND FST. THE WINDS SHOULD SHIFT
BACK TO THE SOUTHEAST AND SOUTH OVERNIGHT MOST TAF SITES THOUGH
THERE IS SOME UNCERTAINTY AT CNM WHERE WINDS COULD MAINTAIN A
SOUTHWESTERLY DIRECTION. MOISTURE WILL INCREASE OVERNIGHT AS THE
WINDS BECOME SOUTHEASTERLY BUT CONDITIONS SHOULD REMAIN VFR.

HENNIG

PREV DISCUSSION... /ISSUED 419 AM CDT TUE APR 15 2008/

DISCUSSION...
DRY AND WINDY CONDITIONS WILL RETURN TO THE AREA TODAY AS AN UPPER
LEVEL DISTURBANCE TAKES AIM ON THE AREA.  EXPECT WINDS TO BEGIN
INCREASING NEAR LUNCHTIME AND REACH 20KT FOR ALL BUT THE
BREWSTER/PRESIDIO COUNTY AREAS.  WIND DIRECTION WILL PLAY A LARGE
PART IN FIRE WEATHER CONCERNS TODAY AND LEFT RFW AS IS FOR NOW.  EXPECT
THAT AREAS JUST OUTSIDE THE WARNING AREA COULD ALSO SEE LOCAL RFW
CONDITIONS...BUT THAT WILL LARGELY BE DEPENDENT UPON EXACTLY WHERE
THE DRYLINE SETS UP AND WHICH DIRECTION WINDS ARE BLOWING. SOUTHERLY
WINDS HAVE PROVED DIFFICULT IN THE PAST TO INDUCE THE RFW CONDITIONS
GIVEN THEIR ABILITY TO TAP INTO WHAT MARGINAL MOISTURE IS
AVAILABLE...AND GIVEN THAT LOCATIONS ALONG AND EAST OF SAID DRYLINE
WOULD LIKELY REMAIN OUT OF THOSE DIRECTIONS...FELT BEST TO LEAVE
WELL ENOUGH ALONE FOR NOW.  REGARDLESS...WINDS WILL BE PROBLEMATIC
TODAY...AND AREAS WEST WILL CONTINUE TO BE DRY...LEADING TO
INCREASED FIRE WEATHER CONCERNS TODAY.

WEDNESDAY WILL SEE ANOTHER ROUND OF INCREASED FIRE WEATHER AS THE
DRYLINE TIGHTENS UP AND PREPARES TO SURGE EASTWARD.  THE UPPER LEVEL
SYSTEM WILL HAVE MOVED INTO THE FOUR CORNERS REGION AND CONTINUE TO
SLIDE SOUTHEASTWARD TOWARDS THE TEXAS PANHANDLE REGION.  THIS WILL
TIGHTEN THE H70/H50 GRADIENTS...INCREASING THE WESTERLY UPPER LEVEL
FLOW.  AT THE SURFACE...A DEEPENING LOW WILL PREPARE TO EJECT
SOUTHEAST AS WELL AND DRAG A COLD FRONT THROUGH THE AREA ON
THURSDAY.  WILL SEE THE SURFACE WINDS INCREASE AGAIN WEDNESDAY...
ESPECIALLY IN THE GUADALUPE MOUNTAINS WHERE HIGH WINDS COULD BE HAD
AS EARLY AS LUNCHTIME.  KEPT THE FIRE WEATHER WATCH GOING FOR
NOW...DUE TO SOME UNCERTAINTY IN TIMING OF THE EVENT...ALTHOUGH THE
LAST SIX HOURS WERE TRIMMED OFF.

THE COLD FRONT WILL DIVE THROUGH THE AREA ON THURSDAY...AND MODELS
INDICATE THAT IT WILL MAKE IT COMPLETELY THROUGH THE AREA.  THIS
WILL HELP KNOCK TEMPS BACK DOWN TO A BIT BELOW CLIMATE NORMS.  WINDS
WILL LIKELY BE A BIT GUSTY AS THE FRONT MOVES THROUGH...BUT ARE
EXPECTED TO DROP OFF RAPIDLY AFTER FRONTAL PASSAGE.  WINDS THROUGH
THE GUADALUPE MOUNTAINS COULD STAY UP WEDNESDAY NIGHT INTO EARLY
THURSDAY AS THE UPPER LEVEL TROUGH MOVES NORTH OF THE AREA.  EXPECT
THEM TO RAPIDLY DECREASE AS WINDS SHIFT FROM THE NORTH AS THE FRONT
MOVES THROUGH.  AGAIN...TIMING ON THIS HAS LEFT ENOUGH UNCERTAINTY
TO LEAVE THE WATCH ALONE FOR NOW.

TOWARDS THE WEEKEND...MODELS INDICATE THAT WE WILL BE LEFT UNDER
SOUTHWESTERLY FLOW ALOFT...WITH ANOTHER DRYLINE SET UP ON THE
HORIZON.  GIVEN LIMITED MOISTURE...HAVE KEPT POPS THROUGH THE ENTIRE
PACKAGE LOW TO NIL.

FIRE WEATHER...
RED FLAG CONDITIONS ARE EXPECTED TODAY ACROSS THE GUADALUPE
MOUNTAINS...THE UPPER TRANS PECOS...AND SOUTHEAST NEW MEXICO.  WINDS
IN THESE AREAS WILL SHIFT OUT OF THE SOUTHWEST TODAY...AND
TEMPERATURES WILL BE WELL ABOVE NORMAL...LEADING TO INCREASED FIRE
DANGER TODAY. OVERNIGHT RECOVERY FOR THE NEXT FEW NIGHTS WILL
CONTINUE TO BE PRETTY POOR ACROSS THE WESTERN PORTIONS OF THE
FORECAST AREA...ESPECIALLY THE MOUNTAINS.  MOST OF THIS AREA WILL
SEE RECOVERY ONLY IN THE 20 TO 30 PERCENT RANGE. THIS WILL ALLOW FOR
EARLY IGNITION TIMES ACROSS THE AREA GIVEN THE ANTECEDENT DRY
CONDITIONS...AND EXPECTED STRONG WINDS.  THE RED FLAG WARNING FOR
TODAY WILL CONTINUE FOR THE ABOVE MENTIONED AREAS...WITH A FIRE
WEATHER WATCH IN EFFECT FOR MUCH OF THE AREA...MINUS THE EXTREME
EASTERN PERIPHERY OF THE FORECAST AREA ON WEDNESDAY.

AFTER THE COLD FRONT MOVES THROUGH THE AREA ON THURSDAY...FIRE
WEATHER CONCERNS WILL BE TEMPORARILY ABATED AS COOLER TEMPERATURES
ALLOW FOR MARGINALLY BETTER RECOVERY FRIDAY MORNING.  HOWEVER...THIS WILL
BE SHORT LIVED AS THE DRIER AIR WILL BEGIN TO FILTER BACK IN FROM
THE WEST UNDER SOUTHWEST FLOW TOWARDS THE WEEKEND. ANOTHER SERIES OF
DRYLINE ACTIVITIES WILL BE POSSIBLE DURING THE NEXT WEEK WHICH COULD
AGAIN AMPLIFY FIRE WEATHER CONDITIONS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 9 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY
     NIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 12 PM WEDNESDAY TO 12 PM MDT THURSDAY FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ WEDNESDAY TO 1 AM
     CDT /MIDNIGHT MDT/ THURSDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE
     MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS
     PECOS...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     GUADALUPE MOUNTAINS...REEVES COUNTY AND UPPER TRANS PECOS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM 12 PM WEDNESDAY TO 12 PM MDT THURSDAY FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Apr 15, 1:29 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
129 PM CDT TUE APR 15 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
129 PM CDT TUE APR 15 2008 /1229 PM MDT TUE APR 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THROUGH MID EVENING FOR SOUTHEAST
NEW MEXICO...THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...AND
THE UPPER TRANS PECOS FOR WINDY AND DRY CONDITIONS AND VERY HIGH
FIRE DANGER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FIRE WEATHER CONCERNS WILL SPREAD EASTWARD WEDNESDAY TO COVER ALL
BUT THE FAR EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION.
EXTREME FIRE DANGER IS FORECAST.

STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS
WEDNESDAY AFTERNOON AND CONTINUING INTO THURSDAY MORNING WITH
SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH AND GUSTS TO NEAR 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER LOCAL OFFICIALS
SHOULD REMAIN IN A HIGH STATE OF READINESS DUE TO EXTREME FIRE
DANGER.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:56 PM CDTHigh Wind WatchMAF32 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.